Article Text

PDF

Vigabatrin and depression.
  1. H A Ring,
  2. R Crellin,
  3. S Kirker,
  4. E H Reynolds
  1. Department of Neurology, Maudsley Hospital, London.

    Abstract

    Ten patients who developed a major depressive episode in association with vigabatrin treatment for intractable epilepsy are reported. The depression usually occurred early in the course of treatment, but when delayed followed a recent increase in dose. Depressive symptoms occurred at doses varying between 1.5 g and 4 g a day, often but not always when patients were experiencing a decrease in their seizure frequency. Most patients had a history of affective disturbance, sometimes in association with other GABAergic drugs. The observations support a possible role for GABAergic mechanisms in the biology of mood disorders.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.